Alert archive / Arizona / Tornado Warnings in 2006
Tornado Warning 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this tornado warning at Jul 27, 2006, 3:42 PM MST for Coconino County, Arizona. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2006, 3:42 PM MST (22:42 UTC)
- Expired
- Jul 27, 2006, 4:00 PM MST
- In force
- 18 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 84 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KFGZ 272243 TORFGZ AZC005-272300- /O.NEW.KFGZ.TO.W.0008.060727T2242Z-060727T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 342 PM MST THU JUL 27 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 400 PM MST * AT 340 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTH CENTRAL COCONINO COUNTY...OR ABOUT 13 MILES SOUTHWEST OF FLAGSTAFF...MOVING SOUTH AT 10 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY NEAR ROGERS DRY LAKE AND WOODY MOUNTAIN ROAD. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZED HAIL AND DESTRUCTIVE WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3523 11179 3518 11194 3498 11191 3504 11168 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this tornado warning went out at Jul 27, 3:15 PM MST, 27 minutes earlier.
Area forecast discussion, Jul 27, 3:15 PM MST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 315 PM MST THU JUL 27 2006 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA INTO THE EARLY NEXT WEEK...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE NORTHLAND THIS AFTERNOON AS THE AIRMASS REMAINS VERY MOIST AND IN AN ENVIRONMENT WITH GOOD LOW LEVEL SHEAR. DEWPOINTS HAVE DROPPED SIGNIFICANTLY NORTHEAST OF THE MOGOLLON RIM AND WATER VAPOR IMAGERY INDICATES SOME MID-TO-UPPER LEVEL DRYING IN THIS SAME AREA AS WELL. ELSEWHERE...EVEN THOUGH STORMS HAVE BEEN A LITTLE DELAYED IN INITIATING TODAY...WE CAN CONTINUE TO EXPECT ANOTHER ACTIVE AFTERNOON AND EVENING WITH STRONG THUNDERSTORMS ON TAP ACROSS THE FORECAST AREA. THE PEAK OF THE ACTIVE AND VIGOROUS THUNDERSTORM DEVELOPMENT IS ANTICIPATED TO BE ACROSS COCONINO FIRST AND THEN NORTHERN GILA AND YAVAPAI COUNTIES...AIDED BY A STRONG SHORTWAVE DIVING SOUTH FROM SOUTHERN COLORADO INTO NEW MEXICO AND EXTREME EASTERN ARIZONA. HIGH PRESSURE HAS BEEN LOCATED TO OUR WEST FOR THE PAST FEW DAYS RESULTING IN A NORTHERLY FLOW. THIS IS EXPECTED TO CHANGE BY THE WEEKEND AS THE HIGH SHIFTS TO THE EAST AND ALLOWS A SOUTHERLY FLOW ALOFT TO DEVELOP ACROSS AZ. THIS SHOULD BRING IN COPIOUS AMOUNTS OF MOISTURE TO THE MAJORITY OF THE STATE FOR THE WEEKEND. BY EARLY NEXT WEEK...THE FLOW BECOMES MORE WESTERLY AND A DRYING TREND CAN BE EXPECTED FOR A FEW DAYS. MAX/MIN TEMPS THROUGH MOST OF THE PERIOD SHOULD REMAIN WITHIN A FEW DEGREES OF SEASONAL NORMS AND NON-THUNDERSTORM WINDS WILL TYPICALLY BE LIGHT. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE MOGOLLON RIM...WHITE MTNS AND KAIBAB PLATEAU THROUGH 02Z...THEN SOME STORMS WILL MOVE SOUTHWARD INTO YAVAPAI AND GILA COUNTIES. DRIER AIR MOVING INTO FAR NE ARIZONA WILL INHIBIT STORM DEVELOPMENT. A FEW OF THE STORMS THIS EVENING WILL BE STRONG...WITH WIND GUSTS OVER 40KT...HEAVY RAIN AND HAIL. THE CHANCE OF STORMS WILL CONTINUE OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS EASTERN ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 27, 10:00 AM MST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU JUL 27 2006 AZZ004>018-037>040-280700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SUBSTANTIAL TROPICAL MOISTURE REMAINS IN PLACE ACROSS MUCH OF THE STATE THIS MORNING. THUS...EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. ADDITIONALLY...STRENGTHENING WINDS ALOFT WILL RESULT IN STRONGER SHEAR ACROSS THE REGION. THE COMBINATION OF STEEP LAPSE RATES...INCREASED SHEAR...AND TROPICAL MOISTURE WILL RESULT IN SOME STORMS POSSIBLY BECOMING STRONG OR SEVERE...WITH HAIL OCCASIONALLY IN EXCESS OF THREE QUARTERS OF AN INCH AND STRONG GUSTS EXCEEDING 45 MPH POSSIBLE. ALONG WITH THESE CONDITIONS...HEAVY RAIN CAN BE EXPECTED RESULTING IN LOCALLY EXCESSIVE RUNOFF. THE BULK OF THE ACTIVITY IS ANTICIPATED ACROSS SOUTHERN COCONINO...YAVAPAI...AND NORTHERN GILA COUNTIES...INCLUDING THE MOGOLLON RIM AND WHITE MOUNTAINS AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:39 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 51 min |
| Jul 26, 6:34 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 26 min |
| Jul 26, 7:00 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 45 min |
| Jul 26, 7:48 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 57 min |
| Jul 26, 8:18 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 42 min |
| Jul 26, 8:45 PM MST | Flash Flood Warning | FGZ | Coconino | 30 min |
| Jul 27, 1:11 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Jul 27, 2:46 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 29 min |
| Jul 27, 3:11 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 34 min |
| Jul 27, 3:20 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 25 min |
| Jul 27, 3:30 PM MST | Flash Flood Warning | FGZ | Coconino | 60 min |
| Jul 27, 3:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jul 27, 4:28 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 32 min |
| Jul 27, 4:32 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 28 min |
| Jul 27, 4:58 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 32 min |
Nearby
Tornado Warnings in Arizona, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.